MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 10X60; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 10X60; STENT, ILIAC
Model Number C10060SL
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During treatment of a lesion in the right common iliac artery, a 10mm x 60mm 80cm s.M.A.R.T.Control iliac self-expanding stent (ses) delivery system was delivered to the aorta over a 135cm non-cordis guidewire to adjust the implantation position.During the adjustment of the implantation position, the interventional physician was discussing the implantation position with another physician when the stent was mistakenly deployed and implanted in the abdominal aorta, extending from below the renal artery to just above the common iliac artery (cia) bifurcation.A 6f 21cm non-cordis catheter sheath introducer (csi) that was initially used for the procedure was replaced with a 7f 43cm non-cordis csi and an unknown snaring device was used to pull the stent into the 7f 43cm non-cordis csi and remove the stent successfully.As a result, a new 10mm x 60mm 80cm s.M.A.R.T.Control iliac ses delivery system was used, and the stent was successfully implanted to complete the procedure.It was reported that there was no injury to the aorta.The device was stored, handled, and prepped per the instructions for use (ifu) and there was nothing unusual about the device prior to use.The temperature exposure indicator on the pouch was checked to confirm that the black dotted pattern with a grey background is clearly visible.The device was delivered via an ipsilateral approach and there was no difficulty experienced while advancing the device towards the lesion.The smart control locking pin was in place during advancement; however, the locking pin was removed when adjusting the position of the device.The product was not returned for analysis.A product history record (phr) review of lot 18074641 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)-ses deployment difficulty-premature/in patient¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Handling and procedural factors may have contributed to the reported event.The device was successfully snared from the patient.According to the instructions for use, which are not intended as a mitigation of risk, ¿after careful inspection of the pouch looking for damage to the sterile barrier, carefully peel open the pouch and extract the stent delivery system from the tray.Examine the device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.Advance the device over the guidewire through the hemostatic valve and sheath introducer.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.Note: if the locking pin is not in place, system performance may be compromised and another system should be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, during treatment of a lesion in the right common iliac artery, a 10mm x 60mm 80cm s.M.A.R.T.Control iliac self-expanding stent (ses) delivery system was delivered to the aorta over a 135cm non-cordis guidewire to adjust the implantation position.During the adjustment of the implantation position, the interventional physician was discussing the implantation position with another physician when the stent was mistakenly deployed and implanted in the abdominal aorta, extending from below the renal artery to just above the common iliac artery (cia) bifurcation.A 6f 21cm non-cordis catheter sheath introducer (csi) that was initially used for the procedure was replaced with a 7f 43cm non-cordis csi and an unknown snaring device was used to pull the stent into the 7f 43cm non-cordis csi and remove the stent successfully.As a result, a new 10mm x 60mm 80cm s.M.A.R.T.Control iliac ses delivery system was used, and the stent was successfully implanted to complete the procedure.It was reported that there was no injury to the aorta.The device was stored, handled, and prepped per the instructions for use (ifu) and there was nothing unusual about the device prior to use.The temperature exposure indicator on the pouch was checked to confirm that the black dotted pattern with a grey background is clearly visible.The device was delivered via an ipsilateral approach and there was no difficulty experienced while advancing the device towards the lesion.The smart control locking pin was in place during advancement; however, the locking pin was removed when adjusting the position of the device.The device was discarded and will not be returned.

Brand Name
SMART CONTROL, ILIAC 10X60
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14792777
Report Number9616099-2022-05739
Device Sequence Number17354433
Product Code NIO
UDI-Device Identifier20705032024652
UDI-Public(01)20705032024652(17)231130(10)18074641
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberC10060SL
Device Catalogue NumberC10060SL
Device Lot Number18074641
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2022
Initial Report FDA Received Date06/23/2022
Date Device Manufactured12/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10MM X 60MM 80CM S.M.A.R.T. CONTROL ILIAC SES DELI; 135CM CRUISE GUIDEWIRE; 6F 21CM NON-CORDIS CATHETER SHEATH INTRODUCER (CSI; 7F43CM PARENT SHEATH; UNKNOWN SNARING DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown